Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 12, 2015, 6:25 PM CDT for Martin County, Midland County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2015, 6:25 PM CDT (23:25 UTC)
- Expired
- Apr 12, 2015, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Martin County, TX, Midland County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 6:27 PM CDT | TSTM WND GST 50 | 8 S Midland, TX | |
| Apr 12, 7:00 PM CDT | TSTM WND DMG | Midland, TX | LARGE TREE UPROOTED IN SOUTH MIDLAND. PICTURE FROM FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248
WUUS54 KMAF 122325
SVRMAF
TXC317-329-130015-
/O.NEW.KMAF.SV.W.0018.150412T2325Z-150413T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MARTIN COUNTY IN WEST TEXAS...
MIDLAND COUNTY IN WEST TEXAS...
* UNTIL 715 PM CDT
* AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WARFIELD...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MIDLAND...MIDLAND INTERNATIONAL...COTTON FLAT...VALLEY VIEW...
MIDLAND AIRPARK...SPRABERRY...GREENWOOD...COURTNEY AND SKYWEST
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3197 10227 3207 10223 3224 10190 3208 10178
3185 10179 3169 10180 3170 10224 3187 10228
TIME...MOT...LOC 2325Z 214DEG 32KT 3189 10215
HAIL...1.00IN
WIND...60MPH
$$
AKL1 follow-up statement
746
WWUS54 KMAF 122349
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT SUN APR 12 2015
TXC317-329-130015-
/O.CON.KMAF.SV.W.0018.000000T0000Z-150413T0015Z/
MARTIN TX-MIDLAND TX-
649 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDLAND AND
SOUTHWESTERN MARTIN COUNTIES UNTIL 715 PM CDT...
AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDLAND...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SPRABERRY...GREENWOOD AND COURTNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3197 10227 3207 10223 3224 10190 3208 10178
3185 10179 3169 10180 3170 10224 3187 10228
TIME...MOT...LOC 2349Z 219DEG 28KT 3202 10201
HAIL...1.00IN
WIND...<50MPH
$$
AKLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 4:10 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 12, 4:10 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 PM CDT Sun Apr 12 2015 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... Areas of showers and thunderstorms are expected to continue across the area through the next 24 hours. Winds will be gusty in and near storms. Winds are primarily expected to be out of the south to southwest although they will be variable with convection around the area. A cold front with elevated and gusty north winds will come into the area Monday afternoon. Low ceilings are possible for CNM around 12z and everywhere else beginning Monday late afternoon. && .PREV DISCUSSION... /ISSUED 208 PM CDT Sun Apr 12 2015/ DISCUSSION... Water vapor clearly depicts an upper low sw of KELP with a model initialized 50-60kt 4h jet. Broad mid level lift is evident too as seen in cyclonically curved cloud shield on IR, along with cooling cloud tops. Summary model depiction of this is probably best seen thru NAM/GFS OMEGA fields, which translate lift across the CWFA between thru 03z. Lift will be within the 3rd standard deviation positive PW anomalies and SHRA/TSRA should proliferate in this environment. Between 18Z-19Z there were approx 300 lightning strikes within 10-100 miles s of Rio Grande. The models attempt to capture precip shield that moves SW-NE today, with a low level wind shift from S to W. Heavy rain is a concern too with such high ambient mstr content, however cells will be moving about 30 mph, so flooding concerns will remain mostly local but certainly exist! A few stong/severe storms cannot be ruled out either in this modest CAPE/low shear environment, downburst winds/hail. Convection will probably be strongest on leading edge of the reference rain cooled air and by late in the day/early this evening there could be a few areas of further enhancement. One could be across the central PB where the airmass may have greatest SB destabilization and a second across the Lower Trans Pecos where richest surface mstr will be. PoPs will mostly wane into the night. There will be an exception though, SE NM. Around 12Z wrap around precip will develop in the area from S Plains into E-SE NM. Cold front is now shown to arrive much earlier Monday and this will tend to renew precip development for areas n of I-20, where it will be noticeably cooler. Precip decreases Mon night/early Tue AM, but there will be lingering showers, followed by cool, but drier conditions Tue PM. A mid level trof will deepen near the 4-Corners Wed with high based SHRA/TSRA possible W-NW late Wed PM into the night. Assocd frontal timing is uncertain due to uncertainty wrt where upper low will be. GFS brings the upper low across to the n with drier/cooler low level air Fri-Sunday. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Apr 12, 1:29 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 129 PM CDT SUN APR 12 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 129 PM CDT SUN APR 12 2015 /1229 PM MDT SUN APR 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT...MAINLY ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN LOW ROLLING PLAINS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. A STORM OR TWO MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLASH FLOODING WITH BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE MONDAY...MAINLY ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS MAY BECOME STRONG...WITH HAIL AND GUSTY WINDS. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IN ARROYOS AND AREAS WITH POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Local storm report, Apr 12, 5:08 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
508 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 9 SW ODESSA 31.76N 102.48W
04/12/2015 M0.50 INCH ECTOR TX FIRE DEPT/RESCUE
&&
AHASICLocal storm report, Apr 12, 5:12 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 8 W ODESSA 31.85N 102.50W
04/12/2015 E1.25 INCH ECTOR TX PUBLIC
&&
AKLLocal storm report, Apr 12, 5:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL ODESSA 31.85N 102.37W
04/12/2015 E1.00 INCH ECTOR TX LAW ENFORCEMENT
THE ECTOR COUNTY S.O. REPORTED QUARTER SIZE HAIL IN SOUTH
ODESSA.
&&
AKLSpecial weather statement, Apr 12, 5:41 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 541 PM CDT SUN APR 12 2015 TXZ045-046-050-122315- DAWSON-GAINES-ANDREWS- 541 PM CDT SUN APR 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING GAINES...NORTH CENTRAL ANDREWS AND NORTHWESTERN DAWSON COUNTIES UNTIL 615 PM CDT... THUNDERSTORMS WITH SMALL HAIL UP TO NICKEL-SIZE AND GUSTY WINDS UP TO 55 MPH WERE LOCATED 12 MILES SOUTHWEST OF GAINES COUNTY AIRPORT AT 541 PM CDT...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3295 10219 3245 10269 3252 10291 3296 10275 TIME...MOT...LOC 2241Z 207DEG 26KT 3256 10276
Local storm report, Apr 12, 5:43 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
543 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST DRYDEN 30.05N 102.12W
04/12/2015 E68 MPH TERRELL TX ASOS
&&
SCHULDTSpecial weather statement, Apr 12, 6:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
616 PM CDT SUN APR 12 2015
TXZ045-122345-
GAINES-
616 PM CDT SUN APR 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN GAINES COUNTY UNTIL 645 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF GAINES COUNTY
PARK AT 616 PM CDT...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL UP TO NICKEL SIZE AND STRONG WINDS UP TO 55
MPH... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3296 10223 3282 10231 3275 10246 3275 10268
3296 10267
TIME...MOT...LOC 2316Z 203DEG 25KT 3281 10253The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:32 PM CDT | Special Weather Statement | MAF | Ward | 43 min |
| Apr 12, 3:12 PM CDT | Special Weather Statement | MAF | Ward | 63 min |
| Apr 12, 3:37 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Winkler | 53 min |
| Apr 12, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 50 min |
| Apr 12, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Upton, Ward | 49 min |
| Apr 12, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 48 min |
| Apr 12, 4:41 PM CDT | Special Weather Statement | MAF | Winkler | 49 min |
| Apr 12, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 47 min |
| Apr 12, 5:07 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Apr 12, 5:08 PM CDT | Special Weather Statement | MAF | Crane | 52 min |
| Apr 12, 5:25 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 65 min |
| Apr 12, 5:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 59 min |
| Apr 12, 5:33 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton, Ward | 42 min |
| Apr 12, 5:36 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Apr 12, 5:41 PM CDT | Special Weather Statement | MAF | Gaines | 34 min |
| Apr 12, 6:06 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Apr 12, 6:16 PM CDT | Special Weather Statement | MAF | Gaines | 29 min |
| Apr 12, 6:23 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.